SMITH & NEPHEW, INC. JOURNEY FLEX-EXT SPACER 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Model Number |
74018613 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/25/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, a day after procedure, when the journey flexion extension spacer 13mm was picked up it was found to be broken.As this was noticed in a non-surgical environment, there was not any patient involved.
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that, a day after procedure, when the journey flexion extension spacer 13mm was picked up it was found to be broken in half at the at the center of the chip.As this was noticed in a non-surgical environment, there was not any patient involved.
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirms the device fractured into two piece.Both pieces were returned for evaluation.This instrument exhibit signs of significant use and wear.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.As the device broke and it can no longer fit its purpose, the contribution of the device to the reported event could be corroborated.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.